Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 202, NWS Fort Worth, TX

August 14, 2002Hamilton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2002, 7:15 PM CDT for Hamilton County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2002, 7:15 PM CDT (00:15 UTC)
Expired
Aug 14, 2002, 8:15 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 117 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2434 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS54 KFWD 150015
SVRFTW
TXC193-150115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT WED AUG 14 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 815 PM CDT

* AT 713 PM CDT...HAMILTON COUNTY EMERGENCY MANAGEMENT AND NATIONAL  
  WEATHER SERVICE DOPPLER HAVE INDICATED A SEVERE THUNDERSTORM 6     
  TO 13 MILES NORTH OF HAMILTON...MOVING SOUTH-SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMILTON AROUND 730 PM CDT

HAIL TO THE SIZE OF NICKELS AND DIMES...ALONG WITH WIND GUSTS TO 60 
MPH ARE LIKELY WITH THESE STORMS. FOR YOUR PROTECTION MOVE TO A STURDY 
SHELTER UNTIL THE STORM PASSES.

LOCALIZED HEAVY RAINS MAY CAUSE MINOR FLOODING TO LOW LYING AREAS 
SUCH AS STREETS...DITCHES AND UNDERPASSES AS WELL. 

REPORT ALL SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3195 9802 3190 9819 3167 9843 3147 9826
          3180 9788

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 5:50 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 14, 5:50 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT WED AUG 14 2002

.AVIATION DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE METROPLEX LATE THIS
AFTERNOON...BUT EXPECT THEM TO DIMINISH BY 02Z. STORMS CURRENTLY
PRETTY FAR NW OF KACT AND THESE SHOULD END BEFORE REACHING THE
AIRPORT. STILL...WILL MENTION SOME CB FOR A COUPLE OF HOURS THERE AS
WELL. OTHERWISE...SOME CONCERN FOR LOW CLOUDS AROUND TOWARD MORNING
AS ETA FORECAST BOUNDARY LAYER RH GREATER THAN 80 PERCENT FOR MUCH
OF N TEXAS AND SOME WET GROUND AROUND. A WEAK LLJ FORECAST TO
DEVELOP OVERNIGHT...BUT THIS TURNS A BIT MORE SW AND THIS SHOULD
HELP LIMIT MVFR CONDITIONS. VFR IN STORE FOR TOMORROW...WITH SOME
OUTSIDE CHANCES FOR AFTERNOON TSRA...BUT NOT ENOUGH CONFIDENCE TO
MENTION IN TAFS ATTM. 80

.PUBLIC DISCUSSION...
WILL BE BRIEF....

ISOLATED THUNDERSTORMS FORMING ALONG OLD FRONT RUNNING NE-SW ACROSS
METROPLEX.  ONE OR TWO OF THESE STORMS COULD BRIEFLY BECOME SEVERE
THIS EVENING BEFORE DYING AFTER SUNSET.

INTERESTING FORECAST THROUGH SATURDAY AS DISTURBANCE IN NW GOMEX
POSES FORECAST PROBLEMS.  FEEL ETA HAS BEST HANDLE ON CURRENT TRENDS
IN UPPER LEVELS WITH POSITIVELY-TILTED RIDGE BUILDING N OF AREA AND
DIGGING TROUGH/SHORTWAVE OVER TEXAS.  SHORTWAVE OVER TEXAS IS
BECOMING INCREASINGLY NEGATIVELY TILTED AS TROUGH DIGS S AND
DISTURBANCE OVER NW GOMEX PROPAGATES NW.  ETA INDICATES THAT THE TWO
EVENTUALLY MAY MERGE OVER SE TEXAS AND SPREAD LARGE AREA OF PCPN
OVER EASTERN HALF OF CWA THROUGH SATURDAY.  AFTER CONSULTING WITH
HGX HAVE DECIDED TO PLAY DOWN POPS FOR NOW BUT WILL INTRODUCE CHANCE
CATEGORY EXTREME SE CWA THURSDAY AFTERNOON SPREADING OVER EASTERN
HALF OF CWA FRIDAY AND FRIDAY NIGHT. EXPECT PRECIP/CLOUDS TO MOVE
OUT BY SATURDAY.

LONG TERM...RETURN TO SUMMER TIME.  MID TO UPPER 90S OVER CWA SUN
THRU WED.  WARMING 700 MB TEMPS INDICATE SUFFICIENT CAPPING TO
PREVENT THUNDERSTORM FORMATION DURING THE EXTENDED.

DFW   70  94  73  92 /  10   0  30  30
ACT   73  92  74  92 /  10  30  30  30
PRX   68  92  71  90 /  10   0  20  30
DTO   68  93  72  92 /  10   0  20  20
TKI   69  94  72  92 /  10   0  20  20
DAL   71  94  74  93 /  10   0  30  30
TRL   72  94  73  91 /  10   0  30  30
CRS   73  93  74  91 /  10  30  30  30
TPL   74  91  74  95 /  10  30  30  30

ROBBINS

.FWD...
TX...NONE.

In the hours before

Special weather statement, Aug 14, 3:50 PM CDT, 3 hours 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT WED AUG 14 2002

THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A
COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAIN. A FEW STORMS COULD ALSO
PRODUCE BRIEF WIND GUSTS TO 45 MPH.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED ACROSS NORTH TEXAS
THROUGH TONIGHT.
Special weather statement, Aug 14, 4:17 PM CDT, 2 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CDT WED AUG 14 2002

THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A
COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS WILL
PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN.
A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR A LINE FROM HICO...TO
FORT WORTH...TO MCKINNEY. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL.
Local storm report, Aug 14, 6:15 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED AUG 14 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0425 PM    CLEBURNE                  TX   1.75 INCH HAIL
08/14/02   JOHNSON                        GOLFBALL HAIL FALLING
                                          WITHIN THE CLEBURNE
                                          CITY LIMITS. REPORTED
                                          BY COUNTY EOC.

0600 PM    WALNUT SPRINGS            TX   WIND DAMAGE
08/14/02   BOSQUE                         FIRE DEPT ESTIMATED 60
                                          MPH WIND GUST ALONG WITH
                                          SEVERAL ONE INCH LIMBS
                                          DOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:04 PM CDTSevere Thunderstorm WarningFWDComanche41 min
Aug 14, 7:06 PM CDTSevere Thunderstorm WarningFWDComanche39 min
Aug 14, 8:09 PM CDTSevere Thunderstorm WarningFWDMills66 min
Aug 14, 8:10 PM CDTSevere Thunderstorm WarningFWDMills65 min
Aug 14, 8:12 PM CDTSevere Thunderstorm WarningFWDMills63 min
Aug 14, 8:17 PM CDTSevere Thunderstorm WarningFWDHamilton28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.